Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 147, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 21, 2017, 7:57 PM CDT for Garfield County, Nebraska. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2017, 7:57 PM CDT (00:57 UTC)
- Expired
- Jul 21, 2017, 8:30 PM CDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Garfield County, NE
The radar
The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 8:14 PM CDT | TSTM WND GST 60 | 10 E Burwell, NE | |
| Jul 21, 8:14 PM CDT | HAIL 1.25 | 10 E Burwell, NE | HAIL COVERED THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 3705 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
667
WUUS53 KLBF 220057
SVRLBF
NEC071-220130-
/O.NEW.KLBF.SV.W.0147.170722T0057Z-170722T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
757 PM CDT FRI JUL 21 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southern Garfield County in north central Nebraska...
* Until 830 PM CDT
* At 756 PM CDT, a severe thunderstorm was located near Fort Hartsuff
State Park, or near Burwell, moving south at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Burwell, Homestead Knolls Campground and Virginia Smith Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4174 9922 4185 9922 4175 9876 4174 9876
TIME...MOT...LOC 0056Z 346DEG 6KT 4178 9903
HAIL...1.00IN
WIND...60MPH
$$
Power1 follow-up statement
140
WWUS53 KLBF 220126
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
826 PM CDT FRI JUL 21 2017
NEC071-220136-
/O.EXP.KLBF.SV.W.0147.000000T0000Z-170722T0130Z/
Garfield NE-
826 PM CDT FRI JUL 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GARFIELD COUNTY WILL
EXPIRE AT 830 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 4174 9922 4185 9922 4175 9876 4174 9876
TIME...MOT...LOC 0126Z 346DEG 6KT 4173 9901
$$
PowerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 7:29 PM CDT, 28 minutes earlier.
Area forecast discussion, Jul 21, 7:29 PM CDT, 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 729 PM CDT Fri Jul 21 2017 .SHORT TERM...(This evening through Saturday) Issued at 307 PM CDT Fri Jul 21 2017 The model consensus of the RAP, HRRR, NAM and HRRR exp appear to be keying on a disturbance moving through Ncntl Colo as the forcing for storm development across Swrn Neb this evening. WPC has put Ncntl Colo on notice for heavy rainfall potential and what develops out west should grow upscale into Swrn Neb tonight. The HRRR appears to generate heavy storms from the robust CAPE across Ncntl Neb. This instability forms ahead of a cold front moving through Ncntl Neb which could form a strong cluster of thunderstorms late this afternoon and this evening. 850mb winds this evening become northeast and this should support upslope theta-e advection into Colorado supporting the model consensus and the WPC heavy rain discussion. This storm activity would be late evening and overnight across Swrn Neb. Precipitable water will be 1.5-1.75 inches supporting locally heavy rainfall. Thunderstorms may redevelop Saturday afternoon across Swrn Neb. The stronger storm activity could easily be across Scntl Neb near the Sfc front but h850mb winds are east across Swrn Neb which could support storms near and south of Interstate 80. The temperature forecast tonight uses blended bias corrected guidance for lows mostly in the 60s. Blended guidance plus bias correction produced highs in the upper 80s to mid 90s Saturday. .LONG TERM...(Saturday night through Friday) Issued at 307 PM CDT Fri Jul 21 2017 Whatever rain activity that forms Saturday should move south Saturday evening. Moisture decreases markedly by Sunday morning but begins to increase Monday as return flow develops. Opportunities for thunderstorm development Monday through Friday revolve around genesis off the Black Hills and Laramie Range. The subtropical upper level ridge retrogrades Sunday and Monday setting up northwest flow aloft. Storm development could be off the Black Hills Monday. Thereafter, the upper level ridge builds east and a ridge runner pattern sets taking storms through SD, perhaps affecting Nrn Neb. POPs are lofty in the 30 to 40 percent range which could be a stretch given the drought conditions underway. POPs across Wrn Neb are mostly isolated which is appropriate given the developing thermal ridge and associated capping mechanism. The temperature forecast uses bias corrected model data from the ECM, GFS and GEM. This was close to the national blend of model and guidance data. Highs in the 90s will be common. The upper level ridge will build back toward the cntl Plains Tuesday through Thursday presenting a potential heat wave. H700mb temperatures rise to 14-16C during this time. The models have been slow to adjust with temperatures. The GFS gives 90s to near 100 for highs those days. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 726 PM CDT Fri Jul 21 2017 Isolated strong to severe thunderstorms between KODX and KONL in north central Nebraska this evening. Baseball hail reported with the southern storm. Storms to move out of northeast Colorado through the early morning hours of Saturday. Have carried vcts at KLBF. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for NEZ005>010-025>029-037-038-059-070-071. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Power
Hazardous weather outlook, Jul 21, 3:11 PM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 311 PM CDT Fri Jul 21 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-222015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 311 PM CDT Fri Jul 21 2017 /211 PM MDT Fri Jul 21 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Heat index values will remain between 100 to 105 degrees this evening across much of north central Nebraska. A heat advisory is in effect. Isolated strong to severe thunderstorms are possible this evening and perhaps overnight. The primary area of concern is generally along and south of a line from Lewellen to Thedford to Ainsworth. Damaging winds, large hail and locally heavy rainfall are the hazards. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Scattered thunderstorms will be possible along and south of the Interstate 80 corridor Saturday afternoon and evening. A strong storm or two cannot be ruled out with strong wind gusts and small hail possible. The risk of strong to severe thunderstorms is low beyond Saturday night at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jul 21, 7:00 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 1 S BARTLETT 41.87N 98.55W
07/21/2017 E1.75 INCH WHEELER NE PUBLIC
&&
JGOMEZLocal storm report, Jul 21, 7:17 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 PM CDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 7 S BARTLETT 41.78N 98.55W
07/21/2017 E1.00 INCH WHEELER NE PUBLIC
&&
JGOMEZLocal storm report, Jul 21, 7:18 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
718 PM CDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 7 S BARTLETT 41.78N 98.55W
07/21/2017 E2.75 INCH WHEELER NE PUBLIC
&&
JGOMEZLocal storm report, Jul 21, 7:34 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
734 PM CDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 8 ENE BURWELL 41.82N 98.99W
07/21/2017 E1.50 INCH GARFIELD NE TRAINED SPOTTER
&&
JGOMEZLocal storm report, Jul 21, 7:35 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL BARTLETT 41.88N 98.55W
07/21/2017 E1.00 INCH WHEELER NE LAW ENFORCEMENT
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:20 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 40 min |
| Jul 21, 8:02 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 24 min |
| Jul 22, 2:09 PM CDT | Special Weather Statement | LBF | Sheridan | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.